** See prior coverage on “unusually high” overdose rates in Lorain County in the player above.
County health officials there said three drug overdoses have happened in the county over the past 24 hours, according to a Wednesday news release from the Erie County Health Department.
The department is warning of suspected fentanyl which may be in counterfeit pills, cocaine, methamphetamine and heroin.
“Fentanyl is a synthetic opioid that is about 50 times more potent than heroin. Those who use stimulants have no tolerance to this powerful opioid and overdose is likely to occur,” reads the release.
The health department can point residents toward substance use treatment and recovery programs, and navigators are available 24 hours a day by calling the Erie County Detoxification Center at 419-624-3353.
The department also mails overdose remedy naloxone, whose brand name is Narcan, at no cost for those who may be at risk of an overdose “and those who love them,” according to the release. To learn more, visit the county’s website.
Erie County’s warning comes two days after a similar warning this week of “unusually high” overdose rates in Lorain County.
So far this year, 82 people have died from drug overdoses in Lorain County, with 71 of those from opioids, FOX 8 reported Tuesday.